MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Health effect clinical code: (b)(4) significant reduction of irido-corneal angles, retained ocucoat, shallow ac.Health effect impact code: (b)(4) enlargement of pi (surgical), burped paracentesis, claim#: (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm micl12.6; -11.0 diopter implantable collamer lens into the patient's left eye (os) on (b)(6) 2021.The patient experienced excessive vaulting; elevated iop; significant reduction of irido-corneal angles; retained viscoatelastic/ocucoat; and enlargement of pi (surgical) was performed along with paracentesis to reduce iop.On (b)(6) 2021 the lens was explanted and later the same day replaced with a shorter length lens.It was noted postoperatively the patient had shallow ac 1000mm vault but indicated the problem was resolved and "patient's vault has slowly decreased to acceptable level with decreasing iop".The cause of the event was reported as a patient related factor and noted "retained viselastic in small eye & thick brown iris".
 
Additional Manufacturer Narrative
Corrected data: b5 - (b)(6) 2021 should be corrected to (b)(6) 2021.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key12271376
Report Number2023826-2021-03057
Device Sequence Number11888974
Product Code MTA
UDI-Device Identifier00841542103046
UDI-Public00841542103046
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR